November  2017, 16(6): 2357-2376. doi: 10.3934/cpaa.2017116

Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions

University of Surrey, Department of Mathematics, Guildford, GU2 7XH, United Kingdom

* Corresponding author

Received  March 2017 Revised  April 2017 Published  July 2017

Fund Project: This work is partially supported by the grants 14-41-00044 and 14-21-00025 of RSF as well as grants 14-01-00346 and 15-01-03587 of RFBR

This is the first part of our study of inertial manifolds for the system of 1D reaction-diffusion-advection equations which is devoted to the case of Dirichlet or Neumann boundary conditions. Although this problem does not initially possess the spectral gap property, it is shown that this property is satisfied after the proper non-local change of the dependent variable. The case of periodic boundary conditions where the situation is principally different and the inertial manifold may not exist is considered in the second part of our study.

Citation: Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2357-2376. doi: 10.3934/cpaa.2017116
References:
[1]

A. Babin and M. Vishik, Attractors of Evolution Equations, Amsterdam etc. : North-Holland, 1992.

[2]

T. BridgesJ. Pennant and S. Zelik, Degenerate hyperbolic conservation laws with dissipation: reduction to and validity of a class of Burgers-type equations, Arch. Ration. Mech. Anal., 214 (2014), 671-716. doi: 10.1007/s00205-014-0772-7.

[3]

V. Chepyzhov and M. Vishik, Attractors for Equations of Mathematical Physics, Providence, RI: American Mathematical Society (AMS), 2002.

[4]

A. Eden S. Zelik and V. Kalantarov, Counterexamples to regularity of Mañé projections in the theory of attractors, Russ. Math. Surv., 68 (2013), 199-226.

[5]

C. FoiasG. Sell and R. Temam, Inertial manifolds for nonlinear evolutionary equations, J. Differ. Equations, 73 (1988), 309-353. doi: 10.1016/0022-0396(88)90110-6.

[6]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics. Vol. 840, Springer-Verlag. Berlin-Heidelberg-New York, 1981.

[7]

A. Kostianko, Inertial manifolds for the 3D modified-Leray-α model with periodic boundary conditions, submitted, 2015.

[8]

A. Kostianko and S. Zelik, Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions, Commun. Pure Appl. Anal., 14 (2015), 2069-2094. doi: 10.3934/cpaa.2015.14.2069.

[9]

A. Kostianko and S. Zelik, Inertial manifolds for 1D reaction-diffusion advection systems. Part Ⅱ: periodic boundary conditions equations with periodic boundary conditions, submitted, 2017.

[10]

A. Kostianko and S. Zelik, Kwak transform and inertial manifolds revisited, submitted, 2017.

[11]

I. Kukavica, Fourier parametrization of attractors for dissipative equations in one space dimension, J. Dynam. Diff. Eqns, 15 (2003), 473-484. doi: 10.1023/B:JODY.0000009744.13730.01.

[12]

M. Kwak, Finite dimensional inertial forms for 2D Navier-Stokes equations, Indiana Univ. Math. J., 41 (1992), 927-982. doi: 10.1512/iumj.1992.41.41051.

[13]

H. Kwean, An extension of the principle of spatial averaging for inertial manifolds, J. Aust. Math. Soc., Ser. A, 66 (1999), 125-142.

[14]

J. Mallet-Paret and G. Sell, Inertial manifolds for reaction diffusion equations in higher space dimensions, J. Am. Math. Soc., 1 (1988), 804-866. doi: 10.2307/1990993.

[15]

M. Miklavčič, A sharp condition for existence of an inertial manifold, J. Dyn. Differ. Equations, 3 (1991), 437-456. doi: 10.1007/BF01049741.

[16]

A. Miranville and S. Zelik, Attractors for dissipative partial differential equations in bounded and unbounded domains, in Handbook of Differential Equations: Evolutionary Equations. Vol. IV, Amsterdam: Elsevier/North-Holland, (2008), 103-200. doi: 10.1016/S1874-5717(08)00003-0.

[17]

J. Robinson, Dimensions, Embeddings, and Attractors Cambridge: Cambridge University Press, 2011.

[18]

A. Romanov, Sharp estimates of the dimension of inertial manifolds for nonlinear parabolic equations, Russ. Acad. Sci., Izv., Math., 43 (1994), 31-47. doi: 10.1070/IM1994v043n01ABEH001557.

[19]

A. Romanov, Finite-dimensional limiting dynamics of dissipative parabolic equations, Sb. Math., 191 (2000), 99-112. doi: 10.1070/SM2000v191n03ABEH000466.

[20]

A. Romanov, Finite-dimensional dynamics on attractors of nonlinear parabolic equations, Izv. Math., 65 (2001), 977-1001; translation from izv. doi: 10.1070/IM2001v065n05ABEH000359.

[21]

A. Romanov, A parabolic equation with nonlocal diffusion without a smooth inertial manifold, Math. Notes, 96 (2014), 548-555. doi: 10.1134/S0001434614090296.

[22]

A. Romanov, On the hyperbolicity properties of inertial manifolds of reaction-diffusion equation, Dynamics of PDEs, 13 (2016), 263-272. doi: 10.4310/DPDE.2016.v13.n3.a4.

[23]

R. Rosa and R. Temam, Inertial manifolds and normal hyperbolicity, Acta Applicandae Mathematicae, 45 (1996), 1-50. doi: 10.1007/BF00047882.

[24]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, New York, NY: Springer, 2nd ed. , 1997. doi: 10.1007/978-1-4612-0645-3.

[25]

J. Vukadinovic, Inertial manifolds for a Smoluchowski equation on a circle, Nonlinearity, 21 (2008), 1533-1545. doi: 10.1088/0951-7715/21/7/009.

[26]

J. Vukadinovic, Inertial manifolds for a Smoluchowski equation on the unit sphere, Comm. Math. Phys., 285 (2009), 975-990. doi: 10.1007/s00220-008-0460-2.

[27]

J. Vukadinovic, Global dissipativity and inertial manifolds for diffusive Burgers equations with low-wavenumber instability, Discrete Contin. Dyn. Syst., 29 (2011), 327-341. doi: 10.3934/dcds.2011.29.327.

[28]

S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative pdes, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 144 (2014), 1245-1327. doi: 10.1017/S0308210513000073.

show all references

References:
[1]

A. Babin and M. Vishik, Attractors of Evolution Equations, Amsterdam etc. : North-Holland, 1992.

[2]

T. BridgesJ. Pennant and S. Zelik, Degenerate hyperbolic conservation laws with dissipation: reduction to and validity of a class of Burgers-type equations, Arch. Ration. Mech. Anal., 214 (2014), 671-716. doi: 10.1007/s00205-014-0772-7.

[3]

V. Chepyzhov and M. Vishik, Attractors for Equations of Mathematical Physics, Providence, RI: American Mathematical Society (AMS), 2002.

[4]

A. Eden S. Zelik and V. Kalantarov, Counterexamples to regularity of Mañé projections in the theory of attractors, Russ. Math. Surv., 68 (2013), 199-226.

[5]

C. FoiasG. Sell and R. Temam, Inertial manifolds for nonlinear evolutionary equations, J. Differ. Equations, 73 (1988), 309-353. doi: 10.1016/0022-0396(88)90110-6.

[6]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics. Vol. 840, Springer-Verlag. Berlin-Heidelberg-New York, 1981.

[7]

A. Kostianko, Inertial manifolds for the 3D modified-Leray-α model with periodic boundary conditions, submitted, 2015.

[8]

A. Kostianko and S. Zelik, Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions, Commun. Pure Appl. Anal., 14 (2015), 2069-2094. doi: 10.3934/cpaa.2015.14.2069.

[9]

A. Kostianko and S. Zelik, Inertial manifolds for 1D reaction-diffusion advection systems. Part Ⅱ: periodic boundary conditions equations with periodic boundary conditions, submitted, 2017.

[10]

A. Kostianko and S. Zelik, Kwak transform and inertial manifolds revisited, submitted, 2017.

[11]

I. Kukavica, Fourier parametrization of attractors for dissipative equations in one space dimension, J. Dynam. Diff. Eqns, 15 (2003), 473-484. doi: 10.1023/B:JODY.0000009744.13730.01.

[12]

M. Kwak, Finite dimensional inertial forms for 2D Navier-Stokes equations, Indiana Univ. Math. J., 41 (1992), 927-982. doi: 10.1512/iumj.1992.41.41051.

[13]

H. Kwean, An extension of the principle of spatial averaging for inertial manifolds, J. Aust. Math. Soc., Ser. A, 66 (1999), 125-142.

[14]

J. Mallet-Paret and G. Sell, Inertial manifolds for reaction diffusion equations in higher space dimensions, J. Am. Math. Soc., 1 (1988), 804-866. doi: 10.2307/1990993.

[15]

M. Miklavčič, A sharp condition for existence of an inertial manifold, J. Dyn. Differ. Equations, 3 (1991), 437-456. doi: 10.1007/BF01049741.

[16]

A. Miranville and S. Zelik, Attractors for dissipative partial differential equations in bounded and unbounded domains, in Handbook of Differential Equations: Evolutionary Equations. Vol. IV, Amsterdam: Elsevier/North-Holland, (2008), 103-200. doi: 10.1016/S1874-5717(08)00003-0.

[17]

J. Robinson, Dimensions, Embeddings, and Attractors Cambridge: Cambridge University Press, 2011.

[18]

A. Romanov, Sharp estimates of the dimension of inertial manifolds for nonlinear parabolic equations, Russ. Acad. Sci., Izv., Math., 43 (1994), 31-47. doi: 10.1070/IM1994v043n01ABEH001557.

[19]

A. Romanov, Finite-dimensional limiting dynamics of dissipative parabolic equations, Sb. Math., 191 (2000), 99-112. doi: 10.1070/SM2000v191n03ABEH000466.

[20]

A. Romanov, Finite-dimensional dynamics on attractors of nonlinear parabolic equations, Izv. Math., 65 (2001), 977-1001; translation from izv. doi: 10.1070/IM2001v065n05ABEH000359.

[21]

A. Romanov, A parabolic equation with nonlocal diffusion without a smooth inertial manifold, Math. Notes, 96 (2014), 548-555. doi: 10.1134/S0001434614090296.

[22]

A. Romanov, On the hyperbolicity properties of inertial manifolds of reaction-diffusion equation, Dynamics of PDEs, 13 (2016), 263-272. doi: 10.4310/DPDE.2016.v13.n3.a4.

[23]

R. Rosa and R. Temam, Inertial manifolds and normal hyperbolicity, Acta Applicandae Mathematicae, 45 (1996), 1-50. doi: 10.1007/BF00047882.

[24]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, New York, NY: Springer, 2nd ed. , 1997. doi: 10.1007/978-1-4612-0645-3.

[25]

J. Vukadinovic, Inertial manifolds for a Smoluchowski equation on a circle, Nonlinearity, 21 (2008), 1533-1545. doi: 10.1088/0951-7715/21/7/009.

[26]

J. Vukadinovic, Inertial manifolds for a Smoluchowski equation on the unit sphere, Comm. Math. Phys., 285 (2009), 975-990. doi: 10.1007/s00220-008-0460-2.

[27]

J. Vukadinovic, Global dissipativity and inertial manifolds for diffusive Burgers equations with low-wavenumber instability, Discrete Contin. Dyn. Syst., 29 (2011), 327-341. doi: 10.3934/dcds.2011.29.327.

[28]

S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative pdes, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 144 (2014), 1245-1327. doi: 10.1017/S0308210513000073.

[1]

Luisa Malaguti, Cristina Marcelli, Serena Matucci. Continuous dependence in front propagation of convective reaction-diffusion equations. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1083-1098. doi: 10.3934/cpaa.2010.9.1083

[2]

M. Grasselli, V. Pata. A reaction-diffusion equation with memory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1079-1088. doi: 10.3934/dcds.2006.15.1079

[3]

Zhaosheng Feng. Traveling waves to a reaction-diffusion equation. Conference Publications, 2007, 2007 (Special) : 382-390. doi: 10.3934/proc.2007.2007.382

[4]

Nick Bessonov, Gennady Bocharov, Tarik Mohammed Touaoula, Sergei Trofimchuk, Vitaly Volpert. Delay reaction-diffusion equation for infection dynamics. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2073-2091. doi: 10.3934/dcdsb.2019085

[5]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅱ: periodic boundary conditions. Communications on Pure & Applied Analysis, 2018, 17 (1) : 285-317. doi: 10.3934/cpaa.2018017

[6]

Perla El Kettani, Danielle Hilhorst, Kai Lee. A stochastic mass conserved reaction-diffusion equation with nonlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5615-5648. doi: 10.3934/dcds.2018246

[7]

Henri Berestycki, Nancy Rodríguez. A non-local bistable reaction-diffusion equation with a gap. Discrete & Continuous Dynamical Systems - A, 2017, 37 (2) : 685-723. doi: 10.3934/dcds.2017029

[8]

Elena Trofimchuk, Sergei Trofimchuk. Admissible wavefront speeds for a single species reaction-diffusion equation with delay. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 407-423. doi: 10.3934/dcds.2008.20.407

[9]

Tomás Caraballo, José A. Langa, James C. Robinson. Stability and random attractors for a reaction-diffusion equation with multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2000, 6 (4) : 875-892. doi: 10.3934/dcds.2000.6.875

[10]

Elena Beretta, Cecilia Cavaterra. Identifying a space dependent coefficient in a reaction-diffusion equation. Inverse Problems & Imaging, 2011, 5 (2) : 285-296. doi: 10.3934/ipi.2011.5.285

[11]

Michio Urano, Kimie Nakashima, Yoshio Yamada. Transition layers and spikes for a reaction-diffusion equation with bistable nonlinearity. Conference Publications, 2005, 2005 (Special) : 868-877. doi: 10.3934/proc.2005.2005.868

[12]

Takanori Ide, Kazuhiro Kurata, Kazunaga Tanaka. Multiple stable patterns for some reaction-diffusion equation in disrupted environments. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 93-116. doi: 10.3934/dcds.2006.14.93

[13]

Samira Boussaïd, Danielle Hilhorst, Thanh Nam Nguyen. Convergence to steady state for the solutions of a nonlocal reaction-diffusion equation. Evolution Equations & Control Theory, 2015, 4 (1) : 39-59. doi: 10.3934/eect.2015.4.39

[14]

Chunpeng Wang, Jingxue Yin, Bibo Lu. Anti-shifting phenomenon of a convective nonlinear diffusion equation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 1211-1236. doi: 10.3934/dcdsb.2010.14.1211

[15]

L. Dieci, M. S Jolly, Ricardo Rosa, E. S. Van Vleck. Error in approximation of Lyapunov exponents on inertial manifolds: The Kuramoto-Sivashinsky equation. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 555-580. doi: 10.3934/dcdsb.2008.9.555

[16]

Lu Yang, Meihua Yang. Long-time behavior of stochastic reaction-diffusion equation with dynamical boundary condition. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2627-2650. doi: 10.3934/dcdsb.2017102

[17]

Yuriy Golovaty, Anna Marciniak-Czochra, Mariya Ptashnyk. Stability of nonconstant stationary solutions in a reaction-diffusion equation coupled to the system of ordinary differential equations. Communications on Pure & Applied Analysis, 2012, 11 (1) : 229-241. doi: 10.3934/cpaa.2012.11.229

[18]

Guo Lin, Haiyan Wang. Traveling wave solutions of a reaction-diffusion equation with state-dependent delay. Communications on Pure & Applied Analysis, 2016, 15 (2) : 319-334. doi: 10.3934/cpaa.2016.15.319

[19]

Hiroshi Matsuzawa. On a solution with transition layers for a bistable reaction-diffusion equation with spatially heterogeneous environments. Conference Publications, 2009, 2009 (Special) : 516-525. doi: 10.3934/proc.2009.2009.516

[20]

Marie Henry, Danielle Hilhorst, Masayasu Mimura. A reaction-diffusion approximation to an area preserving mean curvature flow coupled with a bulk equation. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 125-154. doi: 10.3934/dcdss.2011.4.125

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (23)
  • HTML views (5)
  • Cited by (2)

Other articles
by authors

[Back to Top]